Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 5, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 25, 2019, 5:30 PM PDT for Douglas County, Nevada; Alpine County, California. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 5:30 PM PDT (00:30 UTC)
- Expired
- Jul 25, 2019, 6:52 PM PDT
- In force
- 82 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alpine County, CA, Douglas County, NV
The radar
The Reno radar (KRGX), 99 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3121 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913
WGUS55 KREV 260030
FFWREV
CAC003-NVC005-260330-
/O.NEW.KREV.FF.W.0005.190726T0030Z-190726T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
530 PM PDT Thu Jul 25 2019
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
Alpine County in northern California...
Douglas County in western Nevada...
* Until 830 PM PDT.
* At 525 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across in the Carson Range west of Foothill Road. Up to
1.5 to 2 inches of rain has already fallen. Flash flooding is
expected. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area.
* Flash flooding, rock and debris flows are possible in areas of
steep terrain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not attempt to cross flooded roads. Find an alternate route. Turn
around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3897 11987 3896 11982 3893 11980 3886 11979
3885 11988 3886 11989 3891 11988 3895 11992
$$
TF1 follow-up statement
625
WGUS75 KREV 260152
FFSREV
Flash Flood Statement
National Weather Service Reno NV
652 PM PDT Thu Jul 25 2019
CAC003-NVC005-260159-
/O.CAN.KREV.FF.W.0005.000000T0000Z-190726T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alpine CA-Douglas NV-
652 PM PDT Thu Jul 25 2019
...THE FLASH FLOOD WARNING FOR ALPINE AND DOUGLAS COUNTIES IS
CANCELLED...
The heavy rain has ended this evening as thunderstorms have moved
out of the region. Flooding is no longer expected to pose a threat.
LAT...LON 3897 11987 3896 11982 3893 11980 3886 11979
3885 11988 3886 11989 3891 11988 3895 11992
$$
ELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:00 PM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 1:00 PM PDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Reno NV 100 PM PDT Thu Jul 25 2019 .SYNOPSIS... Showers and thunderstorms will spread north this evening and Friday with cloud to ground lightning, localized heavy rainfall, gusty winds, and small hail. Drier conditions will return this weekend and early next week as high pressure expands across the region. High temperatures will likely reach or exceed 100 degrees for lower valleys with mid to upper 80s in the Sierra valleys by Sunday. Temperatures return to near normal next week. && .DISCUSSION... Thunderstorms are beginning to fire early this afternoon across Mono and western Mineral Counties. More buildups are visible running up the Sierra Front to west of Reno and Stead. As the afternoon progresses, we expect to see more storms fire and move/propagate northward into the evening. The best chances remain over Mono/Mineral, with a few storms north to I-80. Slower storm movements could result in localized flash flooding, in addition to typical gusty wind/small hail/lightning threats. Otherwise, the forecast has not changed much overall from yesterday. Showers and isolated thunderstorms remain possible overnight into tomorrow morning as a weak upper level wave moves through. The best potential for storms continues to be tomorrow, especially along the 395 corridor eastward. West winds aloft with high moisture values (precip. water near 1 inch) look to have storms initiate along the leading edge of the zephyr. The high res ensemble is in good agreement with this idea. More west flow, along with the ridge building just to our south over the weekend will dry things out and stabilize the air mass. We should still have a few buildups, but thunderstorms are unlikely with chances less than 10%. The bigger story will be the heat, but the latest model and ensemble trends are not quite as hot as they have been. It will still be near the century mark in Western NV, with 85-90 degree readings in the Sierra valleys. Overnight lows will be above average, from the upper 40s Sierra valleys to the 60s in the warmer lower valleys. At this time, I would put the chances of KRNO seeing its first 100 degree reading this summer around 65%. The ridge is expected to weaken early next week with dry southwest flow returning. By the middle of the week, average summertime heat with seasonably cool overnight lows returns along with the typical afternoon/evening gusty winds. X && .AVIATION... Thunderstorm threat is the main concern today with KMMH having the highest probability of seeing thunderstorms. A better threat tomorrow afternoon and evening as more moisture moves in, and expect the afternoon zephyr to act as a focusing mechanism. This will put thunderstorm initiation near the Sierra Front terminals Main threats are gusty winds 40-45 kts and small hail. Chances for thunderstorms within 5 miles of a terminal listed below: KMMH: 50% today and Friday KTVL: 10% today and Friday KTRK: 10% today, 5% Friday KMEV/KCXP: 20% today, 25% Friday KRNO: 15% today, 20% Friday Drier weather returns for the weekend with thunderstorm threats below 10% for all terminals along with light afternoon winds. A return to southwest flow is expected next week with typical afternoon west to southwest winds gusting to 20-25 kts. X && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
In the hours before
Special weather statement, Jul 25, 3:20 PM PDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Reno NV
320 PM PDT Thu Jul 25 2019
CAZ072-073-NVZ001>003-252300-
Greater Lake Tahoe Area CA-Mono CA-Greater Lake Tahoe Area NV-
Greater Reno-Carson City-Minden Area NV-
Mineral and Southern Lyon Counties NV-
320 PM PDT Thu Jul 25 2019
...Thunderstorms Continue Through Early Evening...
Doppler radar continues to track thunderstorms south of Hwy 50
through the Sierra into Mineral County. Heavy rain, dime size hail
and winds in excess of 40 mph will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms. Expect ponding
of water on roadways. In areas of steep terrain, debris/rock slides
are possible. Drivers should slow down and turn on their headlights
if encountering heavy rains.
&&
LAT...LON 3758 11901 3774 11913 3773 11925 3788 11920
3795 11932 3804 11931 3820 11963 3845 11968
3869 11998 3881 12003 3885 12016 3908 12021
3887 11814 3847 11770 3790 11834 3789 11842
3747 11783 3746 11878
TIME...MOT...LOC 2210Z 240DEG 0KT 3854 11920
ELThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:39 PM PDT | Special Weather Statement | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 111 min |
| Jul 25, 5:57 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 77 min |
| Jul 26, 1:45 PM PDT | Special Weather Statement | REV | Douglas, Lyon, Storey, Washoe | 3 hr |
| Jul 26, 2:08 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 112 min |
| Jul 26, 4:08 PM PDT | Special Weather Statement | REV | Douglas, Lyon, Storey, Washoe | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2019Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.